# SDR CA160114007

- Difficulty date: January 9, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 13,505 hours
- Engine: Lyc O320H2AD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Lifter
- Part number: 15B2804017113IM
- Condition: Loose
- Location: Nr 2 Cylinder
- Part time: 823 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) UPON TAKEOFF, THE PILOT FELT SIGNIFICANT ENGINE VIBRATION AND REDUCTION OF POWER. AN UNSCHEDULED AND UNEVENTFUL LANDING WAS EXECUTED. ON INSPECTION, MAINTENANCE FOUND THE NR 2 CYLINDER INTAKE HYDRAULIC LIFTER, PN 15B28040/17113IM, HAD LOST THE RETAINING CIRCLIP,  ALLOWING THE CENTER PIECE TO EXTEND.  AS SUCH, THE LOOSE CIRCLIP CAUSED DAMAGE TO THE SHROUD TUBE, PN LW-16055, AND PUSH ROD, PN LW-15315. CONSIDERING THE SERVICE HISTORY OF THIS SN ENGINE, PREVIOUS SDRS IN THIS MATTER 20131106003 AND 20130918014 AND IN CONFERENCE WITH THE OEM, THIS ENGINE IS REMOVED FROM SERVICE.  SINCE THIS ENGINE WAS REMOVED FROM SERVICE BEFORE AND SENT TO THE OEM FOR REWORK IN 2013 THE EXACT LIFE OF THE LIFTER COULD NOT BE ESTABLISHED AT THIS TIME EITHER 823 OR 491 HRS.
